Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Asthma, TB, high BP. Taking AKT4, telecast-f, losar-h, high BP. Due to medication?

MY MOTHER IS UNDER GOING TREATMENT FOR ASTHMA , TB, HIGH BP FOLLOWING DRUGS ARE GIVEN 1) AKT4 2) TELECAST-F 3) SEROFLO-250 INHALER 4) COMBIMIST INHALER 5) ESAM-7.5mg LOSAR H (50) AFTER 6 MONTHS OF MEDICATION .. SHE IS NOW SUFFERING FROM HIGH BP IT IS 150/100 mmHg (INSTEAD OF TAKING TWO TYPES OF MEDICINE) IS IT A SIDE EFFECT OF MEDICINE?
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  263
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hello aarin85 , greetings from healthcaremagic.com

I am Dr Sourav Chakraborty and i will be helping you with your query.

As i can see from your details your mother is taking the following,

1) " telekast/montelucast" , " seroflo and combimist inhalers " for her Asthma

2) " AKT4" for her tuberculosis ( i assume she is suffering from tuberculosis of lung , as you have not provided further details ) and

3) " esam " and " losar-h" for her high blood pressure

Now the answer to your question " IS IT A SIDE EFFECT OF MEDICINE? " is a " MAY BE " and despite having two medications her blood pressure is still high and either she needs revision of dosage/ increase in dose of the currently administered drug or i believe we need to introduce another medication to control her blood pressure, but before doing so the etiology/causative factor for such needs to be investigated.



As currently your mother is having quite a lot of medication , i believe you need to elaborately discuss with your doctor about the possible side effects she might encounter.



i will discuss about very limited few but significant interactions,



1) Isoniazid , one of the drug in AKT4 for her tuberculosis will increase the level or effect of amlodipine in the drug "esam" by affecting hepatic/intestinal enzyme metabolism. Needs monitoring .



2) Rifampin , another one of the drug in AKT4 for her tuberculosis will decrease the level or effect of amlodipine in the drug "esam" by affecting hepatic/intestinal enzyme metabolism. Needs monitoring



3) Rifampin, again will decrease the level or effect of losartan in " losar-h" by affecting hepatic enzyme metabolism. Needs monitoring.



Currently your primary physician has a better clinical knowledge of your mother and i will suggest you to interact with him more and listen to his/her suggestion. These kind of interactions are unavoidable yet can be controlled in a multi drug regimen like as of your mother. Hope i have been lucid in my approach .

Take care
Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor